Advertisement

Why does chemotherapy cause hair loss and nausea?

Although chemotherapy drugs are selected for their action against a specific cancer, they can also interrupt normal cell growth and division, especially in fast-growing cells, such as those in the hair and the digestive tract. This effect is why some patients lose their hair while taking chemotherapy or might experience nausea or changes in taste. Your physician will closely monitor your care during treatment, including any side effects. Often, side effects can be managed or relieved with additional medication. If necessary, your doctor may change the type of chemotherapy you are receiving or adjust your medication.

Continue Learning about Chemotherapy For Cancer

How Cooling Caps Can Prevent Hair Loss During Chemo
How Cooling Caps Can Prevent Hair Loss During Chemo
As a trillion-ton iceberg calved from the Larsen C Icecap on Antarctica, scientists warned it’s just the beginning: 90 percent of the ice shelves on t...
Read More
What safety precautions are taken when handling chemotherapy?
Aurora Health CareAurora Health Care
Most chemotherapy drugs are removed from the body mainly through urine, vomit, and stool within the ...
More Answers
How should I care for an intraperitoneal (IP) catheter?
Aurora Health CareAurora Health Care
Intraperitoneal (IP) chemotherapy is the delivery of chemotherapy agents into the peritoneal space (...
More Answers
Know Before You Go: Chemotherapy
Know Before You Go: Chemotherapy

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.